MAUDE Adverse Event Report: SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT

SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT
Model Number LATANI02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling (2091); Ulcer (2274)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple attempts were made to contact the physician regarding patient status.If further information is received at a later date a supplemental report will be sent.
 
Event or Problem Description
It was reported that the patient underwent a latera absorbable nasal implant procedure and then, about 6 months post-procedure presented with redness and swelling along the area of the implant and an ulcer on the area over the lower lateral cartilage on one side.The implant was suspected to be 'poking' almost through the lower lateral cartilage.Surgical removal of the infected implant was attempted unsuccessfully as it was difficult to feel the location of the implant.Topical and systemic steroids were prescribed.No further information is available at this time regarding patient status.

Brand Name
LATERA ABSORBABLE NASAL IMPLANT
Common Device Name
LATERA ABSORBABLE NASAL IMPLANT
Manufacturer (Section D)
SPIROX, INC.
595 penobscot drive
redwood city CA 94063
MDR Report Key6732381
Report Number3011238988-2017-00004
Device Sequence Number19175322
Product Code NHB
UDI-Device Identifier00857037006044
UDI-Public(01)00857037006044
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161191
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLATANI02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;